MAUDE Adverse Event Report: MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number H1-LS
Medical Device Problem Codes Material Deformation (2976); Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: the hawkone device was returned within the shelf-box with no ancillary device was returned with the hawkone and cutter driver.The hawkone was removed from the shelf-box for evaluation.The device was returned connected to the cutter driver.A bend was noted in the torque shaft beneath the strain relief.Inspection of the distal housing revealed biological material throughout.Additionally, a bend was observed approximately 0.2cm distal to the cutter window.A kink was observed approximately 3.9cm distal to the cutter window.The cutter was advanced approximately 3.4cm distal to the cutter window.During functional testing, the cutter driver was activated and the cutter was attempted to be retracted into the cutter window.However, upon retraction of the thumb-switch, it was noted that there was no movement of the cutter within the distal housing.Microscopic inspection of the cutter window revealed that the drive shaft was fractured and the cutter was no longer attached.The fracture face of the drive shaft was ductile in nature.It should be noted, during evaluation the cutter assembly was damaged while cutting the housing in order to visualize the cutter.The cutter assembly was removed from the housing and inspected.The cutter assembly was approximately 0.4cm in length.The connection port of the cutter assembly showed evidence of a proper bond.Crimp marks were identified on the cutter blank of the cutter assembly and portions of the drive shaft remained bonded within the port.The drive shaft fractured where it connects to the cutter assembly.The fractured ends of the drive shaft and cutter assembly showed characteristics that were consistent with ductile fracture.Image review: a cine image was also returned for review.The cine image appeared to contain the distal housing hawkone device.Also noted in the device was the proximal edge of the filter basket of the spider fx device.It was noted that a cutter was advanced within the distal housing of the hawkone device.The reported distal housing kink was observed in the cine image.However, the reported inability to retract the cutter could not be confirmed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a hawkone directional atherectomy along with a non medtronic 7fr sheath, spider wire and 6mm spider embolic protection to treat a severely calcified lesion in the left mid sfa with 70% stenosis.The vessel is moderately tortuous.The vessel diameter and lesion length are 5-7mm and 80mm respectively.Procedural stroke cineradiography is available.The vessel was not pre dilated but post dilated.Ifu was followed during preparation, procedure and post procedure.It was reported that the physician desired to treat the common femoral artery with the sfa chronically occluded.Spider was placed into the profunda.Physician advanced device into area to be treated and made about 10-20 passes.The nosecone was not full and still had some to continue atherectomy.After 15-20 passes, device was removed to take an angiogram to see progress made.The blade was inside the nosecone during removal.The device was not cleaned when pulled out of the sheath.Physician decided to continue treat a few more areas and the hawkone was advanced into the sheath.Once physician started removing plaque, noticed that the blade was still in the nosecone although the thumb switch was in "on" position.The thumb switch was reported to be working properly.The sound of the device work was present during the "on" position.It was reported that the blade did not come out from the cutter window and was still in the nosecone.Physician requested to take the device out to inspect it.Once removed out of the patient, physician turned it on and noticed that the blade was not coming out through the cutter window.The device was safely removed from the patient.There was a visible pinch/kink on the nosecone noted and was removed from the patient in one piece.A new device was opened to proceed with the procedure.There was no patient injury reported.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
IE 
MDR Report Key9660289
Report Number9612164-2020-00532
Device Sequence Number3392846
Product Code MCW
UDI-Device Identifier00643169968486
UDI-Public00643169968486
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2022
Device Model NumberH1-LS
Device Catalogue NumberH1-LS
Device Lot Number0009747705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2020
Initial Report FDA Received Date02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1